I’ve been on Propecia and Rogaine for about 5 months. I was always pretty chunky, weight wise. However, without changing diet or exercise routines, I have noticed that my weight has seemed to increase by about 22 pounds. I’ve been promising myself to begin an intensive exercise routine however, is it possible that Propecia has caused me to gain weight?
I guess I could see a correlation somewhere since Propecia plays with hormones and inhibits DHT to stop hair loss. Can finasteride result in some changes in the way my body processes and stores food?
Weight gain is not listed as a potential side effect on Propecia’s website.
In my opinion, even if there was a correlation between Propecia and androgenic alopecia, nothing beats good old fashioned diet and exercise to lose weight. I’ve been on Propecia for hair loss for 3.5 years and have maintained my weight by eating right and regularly going to the gym.
Be sure to consult with a physician and research Propecia in order to learn about the benefits and potential side effects of using this hair loss treatment.